Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello.

I went on my first course of accutane about 2 years ago (80mg per day for 6 months.) The course left me with a lot of scarring, but the doctor told me that I could get microdermabrasion to get rid of the scars, but I would have to wait 6 months after I finished the treatment. So, I anxiously began waiting for these 6 months to go by. However, after only 4 months after the first course was done, I started getting more acne, and the dermatologist reccomended that I go on yet another 6 month course of accutane. This led to my severe depression and grief for two reasons: firstly, I wouldn't be able to get microdermabrasion, so I would have to live with my scars for several more months, and secondly, my first course of accutane was the most horrible experience of my life -- I did NOT want to have to expereince that a second time. However, the doctor convinced me, and I started my second course of accutane. This time, I did 80mg for 4 months and 100mg for the last 2 months. This second course was not pleasant, but I got through it. Once the second course was done, I had almost no acne, and was convinced that my acne would never return again. However, I did still have a lot of scarring. So, I started waiting anxiously for the next 6 months to pass by quickly so I could get microdermabrasion. This month, March, is the 6th and final month. However, in the past few weeks I have been starting to develop a lot of new pimples. The thought of having to go on a THIRD course of accutane seriously depresses me for those same two reasons again (accutane is a nasty drug, and I'll STILL have to live with my scarring for several more months!)

If I have to go on a third course of accutane, well.....I don't know what I'll do, but it will seriously depress me more than I've ever been depressed. I am in college now, and it has been so hard walking around for the past several months with these scars...people are so judgemental. If I have to have them for even longer by going on a third course of accutane, I will be more depressed than ever.

I am scared to go to a doctor because I am afraid he will give me the bad news that I'll have to go on a third course. Does anyone have any advice for me, regarding either the third course or the microdermabrasion? I am only 18 years old, and both my parents had bad acne, so I don't expect my acne genes to "turn off" any time soon.

Thank you so much for your time.

Share this post


Link to post
Share on other sites

I have a friend that went through 3 courses of accutane by the time she was 22/23...and it FINALLY worked. She has beutiful skin now (she was lucky not to scar) but still. I'd do it. Just get it over with. ONE more time. If it still doesn't work, well, I dunno...but I say try it again. Another six months is nothing compared to a lifetime. :( I say gor for it. Just get it done. They likely won't give you a fourth course anyway, and there aren't many dermatoligists that will give 3 courses (my friend had to BEG for a third course), so if your derm os offering-DO IT. I wish you all the best. Let us know what happens. :)

Share this post


Link to post
Share on other sites

i had went through 4th course of accutane. Scarring is bad while having accutane and i had the same thought of u getting scars done.. but afther months, my scars improved alot after stop taking accutane... by then, i didn't even think of getting scars removed. i'm now having my 4th course and the initial breakout is quite bad and pple around me asking why i had serious breakout in a short time. I don't even bother their comments because i believed accutane can cure me. it did in the previous 3 courses..... i hope the 4th course will be the last..i'm taking 50mg per day for 6-7 months.. today is my 7th week.. my initial breakout is not as bad as last time. i'm surprised that i can go out in the street without bother what people said because i know i will be cured.. my advice to u is " cured ur acne first".

Share this post


Link to post
Share on other sites

hey im really sorry for what u have to go thru especially in college....im in college too...having acne is a bummer......i think u shd go to ur dermatologist.....dont let it get worse....have faith in ur derm......

take care

and do let me know wat u finally did...

Share this post


Link to post
Share on other sites

After accutane alot of peoples acne is more resopnsive to other treatments. Alot of people go on retin-a or tazorac for maintenance. You could also combine this with a topical or oral antibiotic. Maybe you could do the dermabrasion to fix your scars and then start topicals. Or go on the topicals to see if they will clear you, and then get the dermabrasion done. How would you classify your acne now? If it is mild or moderate, then there are other traetment options available other than accutane, and you wouldn't have to wait a year to fix your scars, or risk new scars.

Share this post


Link to post
Share on other sites

Willow3:

I would classify my acne now as "mild," but it still scares me that it might erupt into worse if serious treatment isn't taken. The reason I worry that I do need a third course is that obviously the first two courses, despite the very high dose, did not properly do their job.

I mean, ideally, I wouldn't want to have go on a third course, and just do retin-A or antibiotics as you mentioned, but I feel that this would be just a "quick" fix, and nothing permanent. I need my acne to go away permanently. How feasible is it to maybe go on retin-A or antibiotics for awhile first, and *then* get microdermabrasion, and *then* go on accutane after alot of my scars are healed?

And by the way, what exactly is tazorac?

Thanks everyone for all your suggestions.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×